Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)



Remarks on the Obrechkoff inequality

Authors: Alexandre Eremenko and Alexander Fryntov
Journal: Proc. Amer. Math. Soc. 144 (2016), 703-707
MSC (2010): Primary 30C15, 31A05
Published electronically: August 20, 2015
MathSciNet review: 3430846
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: Let $u$ be the logarithmic potential of a probability measure $\mu$ in the plane that satisfies \[ u(z)=u(\overline {z}),\quad u(z) \le u(|z|),\quad z\in \mathbb {C},\] and $m(t)=\mu \{ z\in \mathbb {C}^*:|\operatorname {Arg} z|\leq t\}$. Then \[ \frac {1}{a}\int _0^a m(t)dt\leq \frac {a}{2\pi },\] for every $a\in (0,\pi )$. This improves and generalizes a result of Obrechkoff on zeros of polynomials with positive coefficients.

References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (2010): 30C15, 31A05

Retrieve articles in all journals with MSC (2010): 30C15, 31A05

Additional Information

Alexandre Eremenko
Affiliation: Department of Mathematics, Purdue University, West Lafayette, Indiana 47907
MR Author ID: 63860

Alexander Fryntov
Affiliation: Physical-Engineering Institute of Low Temperature, National Academy of Sciences of Ukraine, Kharkov 310164, Ukraine
MR Author ID: 190280

Keywords: Polynomials, logarithmic potential
Received by editor(s): November 1, 2014
Received by editor(s) in revised form: January 22, 2015, and January 23, 2015
Published electronically: August 20, 2015
Additional Notes: This work was supported by NSF grant DMS-1361836.
Communicated by: Franc Forstneric
Article copyright: © Copyright 2015 American Mathematical Society